Stomach pain from Herniated Disc

Stomach pain from Herniated Disc

Welcome to Spine-health’s Chronic Pain patient community. You can also read doctor approved Chronic Pain Articles and watch Chronic Pain Videos.
4 posts / 0 new
Last post
Anonymous (not verified)
Member
Stomach pain from Herniated Disc

Hi,
I have been diagnosed with a herniated disc of the s5/L1 vertabrae and a radial tear. I have just recently started getting terrible stomach pain. I thought it was gas however it is now 5 days later and I still have the pain. Unfortunately I cant get into see my docter until 2 weeks. Is it possible that this lower abdominal pain is being caused by the herniated disc? Any help or advice is greatly appreciated.

thanks,

jay911
jay911's picture
Offline
Member
Joined: 08/22/2008 - 5:19am
Hi pittyk, welcome to spine

Hi pittyk, welcome to spine health!

I too have L5/S1 issues and also have been having a bout of nausea & gastric problems. Not sure it's from the disc though. I'm pretty sure mine is medication related and/or stress. Actually I definitely have a problem with constipation from my meds, some days the only way I can "move bowel" is to run my TENS unit for a while.

Jay

amybug (not verified)
Member
I suffer a lot of nausea

I suffer a lot of nausea since my surgery. I get dizzy & vomit with migraines. A couple of weeks ago I had severe abdominal pains. I checked with my neuro to make sure it wasn't the new medication giving me a terrible side effect. I ended going to the ER for the pain.. I tturns out it was a 3cm ovarian cyst on my right ovary. After a few days the pain went away, but still the nausea persists. I take Prilosec OTC for stomach issues. Nothing really helps, except the Compazine my neuro prescribed for the nausea. So, it could be just about anything, maybe not even related to your spine issues. Good luck,
Amy

dilauro
dilauro's picture
Online
Moderator
Joined: 06/16/2008 - 9:41pm
Hi PittyK

For a Spine-Health Site introduction, Click on :

Welcome To Spine-Health

If you have any questions, feel free to contact (PM) any one of the Moderators here Priestess , Bruce , Paulgla, DiLauro

The Spine-Health Web site offers so much more than these Member Forums.
Check the various tabs at the top of the Spine-Health page and you will find so much that is offered here.

Please remember that all information you receive from members on this forum is NOT
formal medical advise. You should always consult with your doctors.

To get back to the Forums, you can always click on Forum Home

Please feel free to contact me at or send me a message
________________________________________________________________________________
Generally speaking spinal disc problems themselves should not cause any stomach problems. However, there are a number of associated situations that go along with the disc problem that could cause stomach problems.

1- Medications. Different people react differently. So people can take one type of pain medication without problems, while others can not. I can not take Perocet, when I do I will have a very upset stomach. Yet, I have been on Oxycontin, Oxycodone, Opana ER and Opana for over two years without any stomach problems.

2- Pain itself can create stomach problems. Again everyone is different, so how we react both physically and emotionally to our pain could create stomach disorders.

3- Medical Treatments can trigger off headaches and stomach problems. Occasionally when I have acupuncture, I will start with stomach problems and headaches that last for days. Some people get sick after ESI's.

So, there are a number of different possibilities.

Bottom line, to make sure contact your doctor to discuss this. My words are not formal medical words, just advice based on my personal experiences and from research that I have done

Ron DiLauro Spine-Health System Moderator
Dont laugh at me